| Model Number |
P10.7-80E245 |
| Medical Device Problem Code |
Unintended System Motion (1430)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event
Serious Injury
Event or Problem Description
Information was received that at a follow-up appointment, the regenerate was noticed to have collapsed back to 16mm.X-ray imaging revealed what appeared to be a crown fracture.The nail has been explanted and exchanged for a new one.
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
Event or Problem Description
No additional information has been provided.
Additional Manufacturer Narrative
Additional data: b5, d9, h3, h6, h10.Device evaluation: visual inspection of the returned precice nail revealed the housing tube had cracks at the anti-rotation lug in the crown region.X-ray images of the internal components confirmed a broken anti-rotation lug and no other internal damage was found.The nail has been functionally tested and was able to be distracted and retracted with the high-speed magnet for stroke testing.The maximum and minimum lengths were measured at 243.76mm and 325.86mm, respectively, giving a total stroke measurement of 82.1, which meets the specification.Distraction force testing was measured at 280.1 lbs.Which meets the specification.The work order was reviewed and confirmed the device passed all inspections per the acceptance tests.The x-ray images taken at the time of manufacturing indicate the anti-rotation lug (crown) was seated properly in the housing body.The inspection data for the lots of anti-rotation lug and housing tube have been reviewed and confirmed the parts met design specifications as per the engineering drawings.Based on the provided x-ray images of the patient¿s body, the reported failure of loss of distraction was confirmed.The loss of distraction is likely due to the broken anti-rotation lug.Although the exact cause of broken nail/broken anti-rotation lug is unknown, based on the type of breakage observed it is likely the nail broke due to stress generated from weight bearing activities.Device labeling: per the precice instructions for use (ifu), ¿the precice intramedullary limb lengthening nail cannot withstand the stress of full weight bearing for tibia and femur applications.For humerus applications, patients should not bear any weight on the treated limb.Patients should utilize external support and/or restrict activities until consolidation occurs¿.Device records review: a review of the device history records (dhr) confirmed the device met all quality inspections and specifications prior to review.